MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MARQUIS® STOPCOCK

MERIT MEDICAL SYSTEMS, INC. MARQUIS® STOPCOCK
Catalog Number H3RRC
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during a cath lab procedure, two stopcocks had to be used due to cracking when being tightened onto the manifold.They stated there was no excessive force or pressure applied prior to the device cracking.These two stopcocks were disposed of.A third stopcock was applied without issue.After the cath lab procedure the patient was transferred to the icu per normal hospital protocol.Several hours later, the patient's art line blood pressure reading dropped.The nurse entered the room and noticed blood on the floor and bedsheets.The nurse pulled back the top sheet and noted blood "spurting" from the stopcock.The nurse noted a visible crack in the stopcock where the blood was leaking.It was reported the stopcock functioned without issue for several hours prior to the blood leakage event.The patient later expired due to their co-morbid conditions.The icu nurse manager reports the blood loss was not the direct cause of death for the patient but that it "didn't help".
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be established.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MARQUIS® STOPCOCK
Common Device Name
STOPCOCK
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23810388
Report Number1721504-2025-00722
Device Sequence Number18481663
Product Code DTL
UDI-Device Identifier00884450011324
UDI-Public00884450011324
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberH3RRC
Device Lot NumberH3305016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown